Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 226, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 22, 2001, 6:34 PM CDT for Lac qui Parle County, Minnesota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 22, 2001, 6:34 PM CDT (23:34 UTC)
- Expired
- Sep 22, 2001, 7:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lac qui Parle County, MN
The radar
The Sioux Falls radar (KFSD), 160 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -417 J/kg
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
425 WUUS53 KMPX 222335 SVRMSP MNC073-230015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 634 PM CDT SAT SEP 22 2001 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 715 PM CDT * AT 634 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 13 MILES WEST OF MADISON...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... NASSAU. MARIETTA. MADISON. DAWSON. BOYD. THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4508 9646 4482 9643 4484 9589 4512 9614
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 2:46 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Sep 22, 2:46 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 246 PM CDT SAT SEP 22 2001 THE FORECAST CHALLENGE IN THE SHORT TERM ARE TSRA CHANCES...AND THE THREAT OF SEVERE WEATHER OVER EXTREME SOUTH CENTRAL MN. THE FORECAST WILL SHIFT TO TEMPERATURES THROUGHOUT THE REST OF FORECAST. AIRMASS OVER EXTREME SOUTHWEST MN HAS BECOME QUITE UNSTABLE WITH CAPES NEARLY 2000 J/KG AND LIFTED INDICES LESS THAN -4 DEGREES CELSIUS. OUR MAIN CONCERN IS LARGE HAIL...AND POSSIBLY DAMAGING WINDS ALONG LOWER TIER COUNTIES IN SOUTH CENTRAL MN THIS EVENING. CLOUD SHIELD AND PRECIPITATION ACTIVITY TODAY HAS LIMITED THE THREAT OVER THE REST OF FORECAST AREA. THE LATEST SATELLITE LOOP OFF THE WATER VAPOR IMAGERY SHOWED THE SHORTWAVE MOVING INTO EXTREME NORTHWEST MN. IT ALSO SHOWED A STRONG JET MAXIMA PUNCHING INTO WESTERN MN. RAIN AND SCATTERED TSRA SHOULD LINGER OVER WESTERN HALF OF CWA THIS EVENING...AND ENDS OVER CENTRAL AND EASTERN SECTIONS OF MN SHORTLY AROUND MIDNIGHT. PRECIP SHOULD LINGER OVER WISCONSIN THROUGH MUCH OF THE NIGHT. WL LET THE EVENING SHIFTS RESOLVE THE ENDING OF PRECIP LATER. MODEL CONTINUE TO INDICATE STRONG COLD AIR ADVECTION THROUGH MONDAY OVER CWA. WINDS SHOULD DECOUPLE OR DIMINISH SUNDAY NIGHT OVER WESTERN MN AND OVER EASTERN SECTION MONDAY...THIS SHOULD SETUP SOME IDEA CONDITIONS FOR FROST. TRIMMED MAX TEMPS A BIT...OTHERWISE GUIDANCE FOLLOWED. .MSP...NONE. JVM
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.